MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL

BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL
Model Number M00510870
Medical Device Problem Codes Premature Activation (1484); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a trapezoid rx was used during a ercp (endoscopic retrograde cholangiopancreatography) procedure performed on (b)(6) 2024.During the procedure, the tip of the basket prematurely detached when attempting to crush a 2cm stone.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150103 captures the reportable event of the tip of the basket prematurely detached.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150103 captures the reportable event of the tip of the basket prematurely detached.Block h11: the trapezoid rx was returned for analysis.The trapezoid rx returned without the tip.The side car rx was pushed back and torn resulting in the basket wires being unable to deploy.The investigation finding of side car rx pushed back was likely due to amount of force applied to the thumb ring from the handle when trying to destroy the stone.With excessive force, the working length tends to retract itself, pushing back the side car rx.In addition, the interaction with the guidewire during the procedure and the technique used by the physician, could have caused the side car rx to tear at the beginning of the guide wire channel.Additionally, it was reported that the device basket had the stone inside when the tip was detached.However, this is how the device is intended to work if the stone cannot be crushed.It's most likely that the hardness of the stone didn't allow the basket to destroy it, and the device deployed the tip to release the stone safely.Taking all available information into consideration, the root cause of the reported event is adverse event related to procedure.
 
Event or Problem Description

Brand Name
TRAPEZOID RX
Common Device Name
LITHOTRIPTOR, BILIARY MECHANICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19853284
Report Number3005099803-2024-03615
Device Sequence Number6556954
Product Code LQC
UDI-Device Identifier08714729296386
UDI-Public08714729296386
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K040447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2025
Device Model NumberM00510870
Device Catalogue Number1087
Device Lot Number0033949254
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date07/29/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown